MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned for evaluation.The hawkone was connected to a cutter driver.No other ancillary devices were included.The hawkone was removed from the packaging and inspected.It was observed the torque shaft was bent at the distal edge of the strain relief.The bend of the torque shaft was quite flexible.The cutter was located within the cutter window with biological debris noted around the cutter and cutter window of the distal assembly.The hypotube was observed protruding out from the slider cover.The hypotube was bent up and out from the slider cover and then back down again.A tweezers was used to pull the distal portion of the hypotube out from the slider cover.It was discovered the hypotube and drive shaft had fractured.The fracture face of the drive shaft and hypotube was ductile.The distal assembly showed the cutter assembly retracted back into the cutter window.No damages to the housing assembly were noted.Biological residue was observed within the cutter window.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a hawkone ls to treat a moderately calcified lesion with 70% stenosis in the mid right superficial femoral artery(sfa).Artery diameter and lesion length were reported as 7mm and 80mm, respectively.Physician used a non-medtronic 7fr sheath and a 0.014 spider filter.The ifu was followed and the device was prepped without issue.It was reported that the thumb switch malfunctioned with spring like protrusion seen in front of thumb switch.The physician made 2 passes; device was cleaned and reinserted.Upon attempting to turn device on to continue atherectomy, the thumb switch wouldn¿t move and an object was protruding in front of thumb switch at the base was seen.The catheter did not experience difficulty locking into or releasing from the cutter driver.The thumb-switch was held forward but it is unknown if the blade returned fully to the housing for removal from the patient.The procedure was completed using a new hawkone ls.No patient injury was reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8098633
Report Number2183870-2018-00520
Device Sequence Number11304001
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2019
Device Catalogue NumberH1-LS
Device Lot NumberA303101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR